Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Index filtrations and the homology index braid for partially ordered Morse decompositions


Author: Robert Franzosa
Journal: Trans. Amer. Math. Soc. 298 (1986), 193-213
MSC: Primary 58F12; Secondary 58E05, 58F25
MathSciNet review: 857439
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On a Morse decomposition of an invariant set in a flow there are partial orderings defined by the flow. These are called admissible orderings of the Morse decomposition. The index filtrations for a total ordering of a Morse decomposition are generalized in this paper with the definition and proof of existence of index filtrations for admissible partial orderings of a Morse decomposition.

It is shown that associated to an index filtration there is a collection of chain complexes and chain maps called the chain complex braid of the index filtration. The homology index braid of the corresponding admissible ordering of the Morse decomposition is obtained by passing to homology in the chain complex braid.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F12, 58E05, 58F25

Retrieve articles in all journals with MSC: 58F12, 58E05, 58F25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0857439-7
PII: S 0002-9947(1986)0857439-7
Keywords: Morse decomposition, Conley index, index filtration
Article copyright: © Copyright 1986 American Mathematical Society